Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Having fatty lump protruding from stomach. Having veiny legs. What can I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2481 Questions
Question
Hi im just 51 and have always been very healthy but over a period of 3 yrs I have gone through the most stressful time ever and it's aged me .I have a XXXXXXX fatty lump which is 13 yrs old in my outer tummy fat slightly to the right. It has become about the size of a very large jkt potato ' it has never hurt and it is a ball shape and protrudes right out on my right side like a perfect tennis ball. I have noticed my legs are increasingly veiney and always aching or uncomfortable more so on the right I have gained about 3 stone so I am not very happy at all What can I do about my legs and weight to start with I cannot seem to lose any weight at all and im very depressed
Posted Tue, 3 Dec 2013 in Weight
 
 
Answered by Dr. Prasad 33 minutes later
Brief Answer: Compression stockings to the limbs... Detailed Answer: Hi, I understand your concerns. You seem to have 3 health concerns: a) A lump on your abdomen b) A veiny legs with aching c) Increase weight All the 3 concerns have little to no relationship with each other. Therefore I shall address all the issues independently. 1. Fatty lump on the abdomen is most likely a lipoma. It is a benign and harmless condition which wouldn't trouble you in future. So if it is not uncomfortable, you may leave it alone. But if it's cosmetically disfiguring or if its uncomfortable you can get this removed any time. 2. "Veiney" legs - if I am not wrong what you describe is dilated and tortuous veins on your legs. In medical terms we describe this as "varicose veins". Occasionally varicose veins can cause pain as well as ulcers. It can be corrected by surgery alone. However before we decide to put you under the knife we can try compression stockings. You should be able to get the right size that suits you at the nearest pharmacy. Wear the stockings during the day as you walk around. While sleeping put your limbs over couple of pillows for blood to drain under the effects of gravity. I hope you are not involved in an occupation that requires prolonged standing. 3. I am not sure what your current weight is? Body mass index is a better indicator of fitness than weight alone. I presume your BMI is above normal standard. This rise could be due to effect of perimenopause / menopause. It can be dealt with a low calorie diet (less than 1600 Kcal per day) and cardioexercise (cycling, swimming, brisk walks or thread mill). Aim to gradually reduce weight unlike many who look for quick weight loss. Only if your weight is refractive to 3-4 months of strict diet and exercise, you can get your thyroid hormone checked. Lastly, what you have are symptoms that can be treated easily. If you feel you are more depressed, talk to a counsellor or psychiatrist. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by
 
Follow-up: Having fatty lump protruding from stomach. Having veiny legs. What can I do? 2 days later
THANK YOU FOR THE REPLY IT'S BASICALLY CONFIRMING WHAT I THOUGHT ALREADY CONCERNING THE ISSUE OF MY WEIGHT. i AM ONLY 5' 2" USUALLY WEIGHING ABOUT 9 STONE AND DRESS SIZE 10 BUT OVER THE LAST YEAR IV'E MANAGED TO BECOME 12 STONE 7 AND MY DRESS SIZE IS 14/16 WHICH FOR ME IS DISGUSTING ' MY LUMP IS COSMETICALLY VERY UGLY AND TAKES UP THE BEST PART OF THE LEFT SIDE OF MY TUMMY AND PROTRUDES OVER THE TOP OF MY WAIST BAND AND WITH MY INCREASED WEIGHT IT'S GOT SO MUCH BIGGER .i AM EXTREMELY UNCOMFORTABLE IN MYSELF AND FEEL EXTREMELY UGLY IT DISTURBS ME TO BATH AND HAVE WASH ALL MY FAT I HATE IT. I STOPPED HAVING PERIODS JANUARY 2012 AND SINCE MY LEGS HAVE BECOME WORSE BUT IV'E HAD LEG CRAMPS AND DISCOMFORT FOR 20 YEARS. WHAT ELSE CAN I DO IS THERE ANY MEDICATION I CAN HAVE ?
 
 
Answered by Dr. Prasad 3 hours later
Brief Answer: Medicines may help for weight reduction... Detailed Answer: Hi, 1. You have definitely put on some weight after menopause. Weight gain is not uncommon after menopause secondary to low estrogen levels. I would urge you to start exercise along with low calorie diet soon. Switching over to a completely new life style / work schedule may be hard. Gradual change will make this transition easy. I suggest my patients to start the cardio exercise for 15 minutes every day for 5 days a week. You can always increase this schedule gradually over the next couple of months. Cut down the excessive calories from your food. You can take help from a dietician to plan a personalized diet soon to assist you loose weight. I would also start metformin 500mg tablets twice a day to help you loose weight. In short - Exercise + diet + metformin = weight reduction. Aim to get your weight under 9 stones in a year. Note that metformin is a prescription medication. 2. The lump on the left side cannot be resolved with medicines. It can be only be excised. I would choose to an ultrasound scan of the lump before scheduling the excision. You can fix an appointment with a surgeon to get this removed. Surgical excision should fix this problem permanently. 3. Cramps in your legs can be associated to varicose veins. Further few women reported cramps after menopause. Estrogen supplements have helped them. Moreover I have seen patients with calf cramps due to hypothyroidism, anemia and nutritional deficiency. Therefore I would urge you to get few tests done before embarking on different treatments. I would check your hemoglobin, thyroid function, calcium and FSH level before advising the relevant medications. Your local physician can streamline the tests and prescribe metformin to you. 4. Finally, since most of your symptoms have close relation to menopause, I would suggest you try phytoestrogens (plant derived xenoestrogen) as home measure. Some phytoestrogen food products that I know are nuts, oilseeds, soyabeans and meat. You can find more source on the web. Hope this helps. Let me know if you need clarifications.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor